Thursday, April 10, 2008

Toy Company Sued for Recalled Aqua Dots

Eddie and Summer Gerrald have filed a lawsuit against toy distributors Target Corporation and Spin Master Inc. This came about after their 1-year-old son became ill from swallowing a recalled toy that produces the date rapedrug when ingested. Aqua Dots is a craft toy kit that contains small, colored liquid-filled beads that when sprayed with water become adhesive and fuse together in a plastic tray. In November 2007 and in cooperation with the U.S. Consumer Product Safety Commission, Spin Master recalled 4.2 million Aqua Dots sets. According to the complaint, this toxin can cause "depression of the central nervous system, respiratory depression, unconsciousness, seizures, comas, and even death." The parents state that since ingestion, the toddler continues to suffer from sleeplessness, fevers and vomiting.

Wednesday, April 9, 2008

Recall of Fire Alarm Panels

Due to safety hazards the U.S. Consumer Product Safety Commission announced the recall of about 3,000 Gamewell-brand fire alarm control panels. The CPSC said the U.S.-manufactured FCI-7100 series control panels manufactured by Gamewell-FCI of Northford, Conn., might have defective alarms that could fail to operate when a malfunction occurs. The panels provide control, display and annunciation information. The recalled panels were sold to commercial end users in facilities such as hotels and office buildings nationwide between May and November for between $900 and $1,800.

Tuesday, April 1, 2008

Drug Recall of Heparin

The product recall of Heparin was initiated due to a notification received from the supplier, Scientific Protein Laboratories, disclosing that one lot of Heparin Sodium acquired by B. Braun Medical Inc. has a heparin-like contaminant. The Food and Drug Administration has received reports of serious injuries and/or deaths in patients who have been administered Heparin injectable products of other companies containing this contaminant. As indicated in the notification issued by the supplier SPL, typical symptoms include anaphylactic-like reactions such as low blood pressure, shortness of breath, nausea, vomiting, diarrhea and abdominal pain. Customers who have product in their possession from the recalled product lots should discontinue use immediately.